Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AllMyBells9607

Allergic Reactions To Regimen Products?

Recommended Posts

I started the regimen the evening of the 5th- using too much BP and Moisturizer. As a result, I spent all night tossing and turning with a red and itchy face. Yesterday morning, I washed off and used the proper amounts. I felt relief initially, but the itchiness and redness pursued. That evening I decided I just couldn't take it anymore, so I perused Acne.org and the message boards for advice. Ultimately I decided that it would be safe enough to not use the BP that night and just spot treat with Neutrogena On The Spot, then instead of using Dan's moisturizer I would use my usual Eucerin Everyday Protection moisturizer. Well, as I was getting ready to do this regimen last night, I noticed that my left eyelid was more puffy than the other. That was strange... I asked my husband if he thought my eye looked different than the other and he noticed it a little too. I thought maybe it was just from my skin being so irritated by this new regimen, so I shook it off. My face felt SO much better after skipping the BP and using my other moisturizer (also recommended by Dan) and I slept for 9 hours last night!! When I woke up this morning my face felt great and I did Dan's full regimen again, using the proper small amounts of product when first starting. There is still redness, but it is a lot less itchy and I only had a couple of new zits flare up. This is great, right?! Well, now my other eyelid is starting to get puffy and the left one that I noticed last night is a little worse.

What is going on here?! I was concerned from the get go that no product should make your face turn red and itch this much, but everyone says it's so normal and to be expected. Since the burning and itching sensations are diminishing, I'm not really worried, but why are my eyes puffing up? I do NOT put any of the product anywhere near my eyes, not on my eye lids, or underneath my eyes. I am VERY careful and I follow Dan's instructions very closely now as to how long to wait for products to dry, before applying the next step. Could this be an allergic reaction?? Dan says to discontinue use if swelling or crusting starts to happen. Well, my skin really isn't dry or flaking at all, there is not crusting, but honestly with this redness and itchiness, how do I know if my face is swelling? The only thing I can tell is my eyelids because it's more obvious than my face. Can anyone offer some insight?? My eyelids are not like HUGE or super swollen, just noticeably "puffy". It is so weird... kind of like my eyes look more shut than usual? Thanks in advice for any help and/or advice you can give!

Link to post
Share on other sites

A few members (including myself) have had issues with puffy eyelids after using the BP. How close to your eyes are you applying it? Most members can fix the situation by just making sure not to apply the product too close to their eyes.

Try to avoid getting the BP in the red areas on this picture:

post-77161-1273336450_thumb.jpg

Also, be careful that you're not accidentally dragging BP up into those areas when you're moisturizing.

See if that helps, and let us know.

post-77161-1273336450_thumb.jpg

Link to post
Share on other sites

i have the puffy eyelid :(

i dont put any product anywhere near my eyes either... i have concluded that the regimen product (wet or dry--- i wait till mine is dry to go to sleep) gets on our pillow cases and while we toss in our sleep it gets into our eyes somehow =\

im gonna start not using anything when i go to bed on my face.. im thinking about even washing my hair before i go to sleep cause this one swollen eyelid makes me look so werid :( its embarrassing to go out ugh :( good luck to us

Link to post
Share on other sites

Step one - use BP only at night. Start with 1 hour for three days, 2 hours for three days, 3 hours for three years, and then start overnight. You can't just go full fledge into BP without irritation. You need to let your skin build up to it.

Step two - stop using the moisturizer at night after BP. You're not trying to moisturize your skin. You're trying to dry the acne. Moisturizer will carry the BP SEVERAL inches beyond application. So when you use it, the BP is moving further than you think. It's irritating your eye like crazy. Puffy is a bad sign, little puffy or major puffy.

Step three - Don't use BP during the day. You only need to treat with it at night. Use SPF of 30 or higher during the day. Use a salcylic treatment during the day before your sunscreen and moisturizer. I know some use Paula's. I use Lumiplexion. Don't use store brand Neutrogena either. It's a spot treatment and full of junk that will just give you more zits. Personally, I'd go to Kaiser or Walmart. Get the 5% BP they sell and apply that at night. Don't waste your time applying gobs of 2%. Two times per day is way too much, way too harsh on your skin.

Both my girls tried Dan's BP and both were allergic. His stuff has some ingredient in it that makes skin red and itchy. My older daugher switched to Lumiplexion 10% BP and had no issues. It keeps her clear if she wears it every night. She has never used it twice a day. My younger daughter could not tolerate BP at all. She uses a sulfur medication at night only. She uses the sal acid in the morning.

BP is a very strong agent. I read post after post about red, itchy, irritated skin and people keep using it. It has to be introduced to the skin slowly. He really needs to clarify that. His regimen uses gobs of it because it's financially favorable to him. It's not favorable to your face.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×